Alert archive / Florida / High Surf Advisories in 2021

High Surf Advisory 7, NWS Tampa Bay, FL

November 5, 20216 counties in Florida

NWS Tampa Bay, FL issued this high surf advisory at Nov 5, 2021, 2:46 PM EDT for 6 counties in Florida. It took effect at Nov 6, 2021, 2:00 AM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2021, 2:46 PM EDT (18:46 UTC)
In effect from
Nov 6, 2021, 2:00 AM EDT
Expired
Nov 7, 2021, 7:00 AM EST
In force
30 hr
Issued by
NWS Tampa Bay, FL

Counties Charlotte County, FL, Hillsborough County, FL, Lee County, FL, Manatee County, FL, Pinellas County, FL, Sarasota County, FL

The radar

The Tampa radar (KTBW), 44 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

129 
WHUS42 KTBW 051846
CFWTBW

Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
246 PM EDT Fri Nov 5 2021

FLZ050-151-155-160-162-165-060300-
/O.NEW.KTBW.SU.Y.0007.211106T0600Z-211107T1200Z/
/O.NEW.KTBW.RP.S.0027.211106T0600Z-211107T1200Z/
Pinellas-Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-
246 PM EDT Fri Nov 5 2021

...HIGH SURF ADVISORY IN EFFECT FROM 2 AM EDT SATURDAY TO 7 AM
EST SUNDAY...
...HIGH RIP CURRENT RISK IN EFFECT FROM 2 AM EDT SATURDAY THROUGH
SUNDAY MORNING...

* WHAT...For the High Surf Advisory, large breaking waves of 3 to
  5 feet. For the High Rip Current Risk, dangerous rip currents 
  expected.

* WHERE...Pinellas, Coastal Hillsborough, Coastal Manatee, 
  Coastal Sarasota, Coastal Charlotte and Coastal Lee Counties.

* WHEN...For the High Surf Advisory, from 2 AM EDT Saturday to 7 
  AM EST Sunday. For the High Rip Current Risk, from 2 AM EDT 
  Saturday through Sunday morning.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
1 follow-up statement
944 
WHUS42 KTBW 060813
CFWTBW

Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
413 AM EDT Sat Nov 6 2021

FLZ050-151-155-160-162-165-071200-
/O.CON.KTBW.SU.Y.0007.000000T0000Z-211107T1200Z/
/O.CON.KTBW.RP.S.0027.000000T0000Z-211107T1200Z/
Pinellas-Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-
413 AM EDT Sat Nov 6 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
MORNING...

* WHAT...For the High Surf Advisory, large breaking waves of 3 
  to 5 feet. For the High Rip Current Risk, dangerous rip 
  currents expected.

* WHERE...Coastal Manatee, Coastal Hillsborough, Coastal 
  Sarasota, Pinellas, Coastal Charlotte and Coastal Lee Counties.

* WHEN...For the High Surf Advisory, until 7 AM EST Sunday. For 
  the High Rip Current Risk, through Sunday morning.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this high surf advisory went out at Nov 5, 2:44 PM EDT, 2 minutes earlier.

Area forecast discussion, Nov 5, 2:44 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
244 PM EDT Fri Nov 5 2021

.DISCUSSION...
Developing area of low pressure will track across the central
Florida peninsula tonight. Band of showers and isolated
thunderstorms over the Tampa area and offshore the
Manatee/Sarasota coastline is tracking east northeast. Strongest
cell which has had a history of rotation is moving over Anna
Maria Island. This is at the leading edge of mid level dry air
intrusion on the east side of the U/L low which is enhancing
convective instability with this band of showers.

And this mid level dry slot is pushing slowly east and will cause
a brief pause in precipitation across the central and southern
forecast area for a few hours this afternoon. However additional
band of showers and isolated thunderstorms should redevelop late
this afternoon/early this evening ahead of a cold front as
moisture associated with the main U/L low translates east creating
an additional moisture convergence boundary aloft...combined with
the cold pool aloft which will aid in steepening lapse
rates/enhancing convective instability. Sufficient deep layer shear
is present for an isolated strong to severe thunderstorm, will
continue to monitor as that region translates east over the next
several hours.

As the area of low pressure moves east of the area overnight,
strong northwest winds on the backside of the system will spread
over the coastal waters with gale force winds creating very
hazardous seas on the northern and central waters. High surf
along with a high risk of rip currents will also develop tonight
and will persist through Saturday night. Winds and seas will
subside a bit on Saturday, however small craft advisory conditions
are expected to persist with continued hazardous seas. Scattered
showers will also continue as the area of low pressure will be
very slow to move away from the region with additional U/L energy
rotating down the backside of the system squeezing out any
available remaining low/mid level moisture.

The area of low pressure surface and aloft will finally exit to
the northeast late Saturday night and Sunday with clearing skies
and cool dry air advecting across the region as high pressure
builds over the area. High temperatures Monday and Tuesday will
generally be in the 70s.

Increasing chance of showers late in the week as return flow
develops with temperatures and moisture gradually recovering ahead
of an approaching weak cold front.

&&

.AVIATION...
Generally MVFR CIGS 015-025 across the area with scattered to
numerous showers mainly over the next several hours creating LCL
IFR CIGS 008-010 and MVFR VSBYS which may impact all terminals.
MVFR CIGS expected overnight 020-030 with a continued chance of
showers.

&&

.MARINE...
Marine conditions will deteriorate rapidly overnight as the
gradient tightens behind an area of low pressure with winds
increasing to gale force over the northern and central waters.
Although winds and seas will subside somewhat on Saturday, small
craft advisory conditions are expected to continue. High pressure
will build over the waters Sunday through early next week with
winds and seas gradually subsiding.

&&

.FIRE WEATHER...
No fire weather hazards through Sunday as afternoon relative
humidity values are expected to remain above critical values each
day.

&&

.Preliminary Point Temps/PoPs...
TPA  60  66  57  71 /  50  10  20   0
FMY  65  75  59  75 /  30   0  10  10
GIF  57  67  53  71 /  50   0  10  10
SRQ  62  70  58  72 /  40  10  20  10
BKV  52  62  49  69 /  60  20  20   0
SPG  62  67  60  70 /  50  10  20  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 2 AM EDT Saturday through Sunday
     morning for Coastal Charlotte-Coastal Hillsborough-Coastal
     Lee-Coastal Manatee-Coastal Sarasota-Pinellas.

     High Surf Advisory from 2 AM EDT Saturday to 7 AM EST Sunday for
     Coastal Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
     Manatee-Coastal Sarasota-Pinellas.

Gulf waters...Small Craft Advisory from 11 AM EDT Saturday to 7 AM EST Sunday
     for Coastal waters from Englewood to Tarpon Springs FL out
     20 NM-Coastal waters from Tarpon Springs to Suwannee River
     FL out 20 NM-Waters from Englewood to Tarpon Springs FL out
     20 to 60 NM-Waters from Tarpon Springs to Suwannee River FL
     out 20 to 60 NM.

     Gale Warning until 11 AM EDT Saturday for Coastal waters from
     Englewood to Tarpon Springs FL out 20 NM-Coastal waters
     from Tarpon Springs to Suwannee River FL out 20 NM-Waters
     from Englewood to Tarpon Springs FL out 20 to 60 NM-Waters
     from Tarpon Springs to Suwannee River FL out 20 to 60 NM.

     Small Craft Advisory from 2 AM EDT Saturday to 7 AM EST Sunday
     for Charlotte Harbor and Pine Island Sound-Coastal waters
     from Bonita Beach to Englewood FL out 20 NM-Tampa Bay
     waters-Waters from Bonita Beach to Englewood FL out 20 to
     60 NM.

&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...13/Oglesby
DECISION SUPPORT...74/Wynn
Hazardous weather outlook, Nov 5, 5:36 AM EDT, 9 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
536 AM EDT Fri Nov 5 2021

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-052145-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
536 AM EDT Fri Nov 5 2021

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
Widespread showers with embedded thunderstorms are expected.
Thunderstorms that develop will be capable of producing strong
gusty winds...locally heavy rains... and frequent deadly lightning
strikes. A few may become severe...with isolated tornadoes
possible in addition to damaging wind gusts.

...FLOOD IMPACT...
Locally heavy rainfall is expected. The heavy rain will produce
flooding of low lying and poor drainage areas as well as the
ponding of water on roadways. Motorists should exercise caution.

...MARINE IMPACTS...
Wind speeds of 20 to 33 knots will create hazardous boating
conditions for small craft operators. Some gusts to gale force
will also be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

...RIP CURRENT IMPACT...
For Saturday, high surf may produce rip currents along area
beaches.

...MARINE IMPACTS...
For Saturday through Sunday morning, wind speeds of 20 to 33
knots will create hazardous boating conditions for small craft
operators.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Carlisle

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 9:53 PM EDTSpecial Marine WarningTBW97 min
Nov 4, 11:23 PM EDTSpecial Marine WarningTBW82 min
Nov 5, 12:43 AM EDTSpecial Marine WarningTBW92 min
Nov 5, 4:18 AM EDTGale WarningTBW31 hr
Nov 5, 4:18 AM EDTSmall Craft AdvisoryTBW52 hr
Nov 5, 12:59 PM EDTSpecial Marine WarningTBW61 min
Nov 5, 2:00 PM EDTSpecial Marine WarningTBW60 min
Nov 5, 2:46 PM EDTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota41 hr
Nov 5, 2:52 PM EDTSpecial Marine WarningTBW38 min
Nov 5, 4:19 PM EDTSpecial Weather StatementTBWManatee26 min
Nov 5, 4:44 PM EDTSpecial Marine WarningTBW61 min
Nov 5, 6:46 PM EDTSpecial Weather StatementTBWSarasota44 min
Nov 5, 7:16 PM EDTSpecial Weather StatementTBWSarasota29 min

Nearby

High Surf Advisories in Florida, 2021Every high surf advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.